| Catalog Number |
PXSLIMSTR |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/06/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned px slim confirmed a fracture on the proximal end.This damage typically occurs if the device is advanced against resistance during use.The px slim may become kinked and may subsequently fracture.Based on the reported event, the root cause or resistance could not be determined.No other damage was observed on the device, and the device was unable to be functionally tested in its returned condition.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right carotid artery using a px slim delivery microcatheter (px slim) and guide catheter.During the procedure, the physician was opening the valve of the guide catheter and the px slim broke at the mid-shaft into two pieces inside of the guide catheter.It was also reported that the blood flow pushed the broken px slim out from the guide catheter and the broken piece of the px slim was successfully removed.The procedure was completed using a new non-penumbra microcatheter and the same guide catheter.There was no report of an adverse effect to the patient.